Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

53 yrs old, has swollen legs, feet red with itching. Venous ultrasonography said mild subcutaneous edema. Solution ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
My Mother 53 Years Old .From few Days her leg has become too much swollen,some portion on feet became red , Itchinng is there, and some portion became very soft . Doctor Asked Her To do

venous ultrasonography .In report “MILD SUBCUTANEOUS EDEMA IN BILATERAL LOWER LEGS” came. She is taking Arip Mt 15 mg and veniz xr from 10 months .I am too much worried about her .Doctor Please tell me whats wrong going on with her ..Please help me . I love her too much ..
Posted Thu, 21 Jun 2012 in Bones, Muscles and Joints
Answered by Dr. Shanthi.E 1 hour later

Thanks for posting your query and sending the reports. I have studied them in detail.

I understand your concern and worry for your mother.

Considering her age, medical history of schizophrenia, absence of any other chronic diseases like Hypertension, Diabetes or Ischemic heart disease, the reports attached, I do not see a significant major health issue here.

The Doppler study of lower limbs says that there is "Mild subcutaneous oedema in both legs". The reasons that come to my mind are:

1. This can happen in normal individuals on long standing for more than an hour.
2. It can also occur in overweight and obese people.
3. The drug Veniz XR may have caused hepatic (liver) function impairment, thus causing deranged liver functions as well as the oedema in the legs.

4 parameters are deranged in the liver function namely SGOT, SGPT, GGT and alkaline phosphatise (see the attached reports again). The values are not alarming though.

My conclusion is that it may be due to the drug Veniz XR, in case stress on legs and overweight issues are ruled out.

Please discuss about these options with her treating doctor, and do repeat the liver function tests after 3 months.

A word of caution: It is very XXXXXXX to stop the drug Veniz XR abruptly. The treating doctor may taper the dose and gradually stop it, if this is the culprit.

Please do write back in case of doubts and clarifications.

I hope I have been of some help to you.

Above answer was peer-reviewed by
Follow-up: 53 yrs old, has swollen legs, feet red with itching. Venous ultrasonography said mild subcutaneous edema. Solution ? 8 minutes later
Thanks Mam,
As per LFT test Anything wrong is there ?
She is unable to stand and walk . what should i do ?
Answered by Dr. Shanthi.E 5 hours later
Thanks for writing back.

As per her LFT (Liver Function Test), 4 parameters are above the normal range namely SGOT, SGPT, GGT and alkaline phosphatase. The values are not very high, but need to be checked again after 3 months.

Please help her in standing and make her walk a bit, it will increase the circulation in her legs and decrease the oedema.

I would suggest you to take her to the Psychiatrist, get her medications reviewed. If need be a Dermatologist opinion can be taken as well.

Hope this helps you XXXXXXX Please do write back in case of further queries.

Wish your mother an early recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor